- Research Article
- Open Access
Regularity of Parabolic Hemivariational Inequalities with Boundary Conditions
© Dong-Gun Park et al. 2009
Received: 28 August 2008
Accepted: 1 January 2009
Published: 5 January 2009
We prove the regularity for solutions of parabolic hemivariational inequalities of dynamic elasticity in the strong sense and investigate the continuity of the solution mapping from initial data and forcing term to trajectories.
The existence of global weak solutions for a class of hemivariational inequalities has been studied by many authors, for example, parabolic type problems in [1–4], and hyperbolic types in [5–7]. Rauch  and Miettinen and Panagiotopoulos [1, 2] proved the existence of weak solutions for elliptic one. The background of these variational problems are physics, especially in solid mechanics, where nonconvex and multi-valued constitutive laws lead to differential inclusions. We refer to [3, 4] to see the applications of differential inclusions. Most of them considered the existence of weak solutions for differential inclusions of various forms by using the Faedo-Galerkin approximation method.
2. Preliminaries and Linear Hemivariational Inequalities
is also denoted by . Here, we note that is dense in . Hence, it is also dense in . We endow the domain of with graph norm, that is, for , we define . So, for the brevity, we may regard that for all . It is known that— generates an analytic semigroup in both and .
and hence is equivalent to the norm on Then by virtue of [9, Theorem 3.3], we have the following result on the linear parabolic type equation (LE).
Suppose that the assumptions stated above are satisfied. Then the following properties hold.
and follow the argument of (1) term by term to deduce the proof of (2) results.
3. Existence of Solutions in the Strong Sense
Now, we formulate the following assumptions.
where and It is easy to show that is continuous for all and satisfy the same condition (Hb) with possibly different constants if satisfies (Hb). It is also known that is locally Lipschitz continuous in , that is for any , there exists a number such that
The following lemma is from [; Lemma A.5].
Applying Gronwall lemma, the proof of the lemma is complete.
has a unique solution . To prove the existence and uniqueness of solutions of semilinear type (HIE-1), by virtue of Lemma 3.2, we are going to show that the mapping defined by maps is strictly contractive from into itself if the condition (3.25) is satisfied.
The proof of lemma is complete.
Now, we give a norm estimation of the solution (HIE) and establish the global existence of solutions with the aid of norm estimations.
So, we can solve the equation in and obtain an analogous estimate to (3.53). Since the condition (3.25) is independent of initial values, the solution of (HIE-1) can be extended the internal for a natural number , that is, for the initial in the interval , as analogous estimate (3.53) holds for the solution in . Furthermore, the estimate (3.45) is easily obtained from (3.53) and (3.56).
and satisfying (3.44).
Let the assumption (Hb) be satisfied
The authors wish to thank the referees for careful reading of manuscript, for valuable suggestions and many useful comments.
- Miettinen M: A parabolic hemivariational inequality. Nonlinear Analysis: Theory, Methods & Applications 1996,26(4):725–734. 10.1016/0362-546X(94)00312-6MathSciNetView ArticleMATHGoogle Scholar
- Miettinen M, Panagiotopoulos PD: On parabolic hemivariational inequalities and applications. Nonlinear Analysis: Theory, Methods & Applications 1999,35(7):885–915. 10.1016/S0362-546X(97)00720-7MathSciNetView ArticleMATHGoogle Scholar
- Panagiotopoulos PD: Inequality Problems in Mechanics and Applications: Convex and Nonconvex Energy Functions. Birkhäuser, Boston, Mass, USA; 1985:xx+412.View ArticleGoogle Scholar
- Panagiotopoulos PD: Modelling of nonconvex nonsmooth energy problems. Dynamic hemivariational inequalities with impact effects. Journal of Computational and Applied Mathematics 1995,63(1–3):123–138.MathSciNetView ArticleMATHGoogle Scholar
- Park JY, Kim HM, Park SH: On weak solutions for hyperbolic differential inclusion with discontinuous nonlinearities. Nonlinear Analysis: Theory, Methods & Applications 2003,55(1–2):103–113. 10.1016/S0362-546X(03)00216-5View ArticleMathSciNetMATHGoogle Scholar
- Park JY, Park SH: On solutions for a hyperbolic system with differential inclusion and memory source term on the boundary. Nonlinear Analysis: Theory, Methods & Applications 2004,57(3):459–472. 10.1016/j.na.2004.02.024MathSciNetView ArticleMATHGoogle Scholar
- Migórski S, Ochal A: Vanishing viscosity for hemivariational inequalities modeling dynamic problems in elasticity. Nonlinear Analysis: Theory, Methods & Applications 2007,66(8):1840–1852. 10.1016/j.na.2006.02.028MathSciNetView ArticleMATHGoogle Scholar
- Rauch J: Discontinuous semilinear differential equations and multiple valued maps. Proceedings of the American Mathematical Society 1977,64(2):277–282. 10.1090/S0002-9939-1977-0442453-6MathSciNetView ArticleMATHGoogle Scholar
- Di Blasio G, Kunisch K, Sinestrari E: -regularity for parabolic partial integro-differential equations with delay in the highest-order derivatives. Journal of Mathematical Analysis and Applications 1984,102(1):38–57. 10.1016/0022-247X(84)90200-2MathSciNetView ArticleMATHGoogle Scholar
- Ahmed NU: Optimization and Identification of Systems Governed by Evolution Equations on Banach Space, Pitman Research Notes in Mathematics Series. Volume 184. Longman Scientific & Technical, Harlow, UK; 1988:vi+187.Google Scholar
- Barbu V: Nonlinear Semigroups and Differential Equations in Banach Spaces. Nordhoff, Leiden, The Netherlands; 1976:352.View ArticleGoogle Scholar
- Brézis H: Opérateurs Maximaux Monotones et Semigroupes de Contractions dans un Espace de Hilbert. North Holland, Amsterdam, The Netherlands; 1973.MATHGoogle Scholar
- Aubin J-P: Un théorème de compacité. Comptes Rendus de l'Académie des Sciences 1963, 256: 5042–5044.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.